Hail, Wayne
- When
- April 12, 3:37 PM CST to 3:50 PM CST
- Where
- Wayne County, Wayne City
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.350, -88.583
Dime to quarter size hail fell across southern portions of the county.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 12, 12:00 PM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT FRI APR 12 2002 WEAK COLD FRONT WAS MOVING SLOWLY SOUTHEAST ACROSS MISSOURI AT MIDDAY. RADAR AND SATELLITE TRENDS SHOWED LINES OF CONVECTION FORMING ALONG AND AHEAD OF THE FRONT IN RATHER MOIST AND UNSTABLE AIR MASS...WITH SFC DEW POINTS IN THE LOWER 60S. WATER VAPOR IMAGERY INDICATED A 500 MB SHORTWAVE TROUGH OVER ERN KANSAS AND NEBRASKA. 500 MB SHORTWAVE WILL MOVE EAST ACROSS THE MID MISSISSIPPI VALLEY THIS EVENING...PROVIDING SUPPORT FOR ORGANIZED CONVECTION. EXPECT THE STORMS TO END OR DIMINISH AFTER MIDNIGHT AS THE BOUNDARY LAYER COOLS AND THE BEST UPPER SUPPORT PASSES TO OUR EAST. THE SURFACE FRONT IS PROGGED TO REACH THE LOWER OHIO VALLEY AROUND 06Z...AND BECOME NEARLY STATIONARY THERE. GIVEN THE LINGERING HIGHER DEW POINTS AND EXTENSIVE CLOUD COVER...BOTH NGM/AVN MOS LOWS APPEAR A FEW DEGREES TOO COOL TONIGHT. THE REMNANTS OF THE COLD FRONT ARE EXPECTED TO STALL OVER WEST KENTUCKY EARLY SATURDAY. THE ETA COMPLETELY DISSIPATES THE FRONT SATURDAY AFTERNOON...WHILE THE AVN AND NGM INDICATE SOME SEMBLANCE OF A BOUNDARY. ETA MODEL SOUNDINGS INDICATE THE ATMOSPHERE WILL AGAIN DESTABILIZE DURING THE DAY...WITH CAPES SIMILAR TO THIS AFTERNOON. EVEN THOUGH THE SURFACE FRONT WILL BE WEAKER AND UPPER FORCING WILL BE MINIMAL...WIDELY SCATTERED CONVECTION MAY FORM OVER WEST KENTUCKY IN THE HIGHER MOISTURE AND INSTABILITY. WITH LACK OF ANY REAL COLD ADVECTION...EXPECT HIGHS AGAIN IN THE 70S. MODELS DIVERGE STRONGLY AFTER 36 HOURS. THE AVN...WHICH HAS SHOWN LITTLE RUN TO RUN CONSISTENCY...HAS TRENDED TOWARD A WEAKER AND MORE DISORGANIZED PATTERN OF SHORTWAVES IN THE WEST SOUTHWEST FLOW. THE AVN SOLUTION BRINGS PERIODS OF SHOWERS INTO SE MISSOURI AND SW KENTUCKY SATURDAY NIGHT THROUGH MONDAY. ETA HAS A SINGLE STRONGER WAVE OVER THE SOUTHERN PLAINS LATE IN THE WEEKEND...WHICH RESULTS IN SOME PRECIP OVER THE SOUTHERN COUNTIES ON SUNDAY. THE ETA WILL BE THE MODEL OF CHOICE...RESULTING IN DRY WEATHER SATURDAY NIGHT AND CHANCE POPS ON SUNDAY...HIGHEST IN THE SOUTH. OUTLOOK FOR NEXT WEEK STILL APPEARS UNSEASONABLY WARM. MRF HAS BEEN TRENDING SLOWER WITH THE COLD FRONT THAT WAS FORECAST TO ARRIVE AROUND MID WEEK. BEST PRECIP CHANCES NOW APPEAR TO BE THURSDAY AND FRIDAY...ASSOCIATED WITH A SLOW MOVING COLD FRONT. .PAH...NONE. MY
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-121945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1145 AM CDT FRI APR 12 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST INDIANA... THREATS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. DISCUSSION... AT MIDDAY...A COLD FRONT EXTENDED FROM CENTRAL ILLINOIS INTO SOUTHWEST MISSOURI. THIS FRONT IS FORECAST TO SLOWLY MOVE SOUTHEAST INTO THE REGION BY THIS EVENING. MEANWHILE...AN UPPER LEVEL DISTURBANCE ACROSS THE MIDDLE OF THE U.S. WILL MOVE EAST AS WELL. THE AIRMASS THROUGH THE AFTERNOON HOURS...AHEAD OF THE FRONT...WILL BECOME INCREASINGLY UNSTABLE. IN ADDITION...SLIGHTLY COOLER AIR ALOFT WILL ARRIVE AS THE DISTURBANCE DRAWS CLOSER...AIDING IN AIRMASS DESTABILIZATION. THUS WE EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THROUGH THE COURSE OF THE AFTERNOON...CONTINUING INTO THE OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREATS WITH THE STORMS WILL BE HAIL AND STRONG WINDS. STORM SPOTTERS... ACTIVATION OF SPOTTERS MAY BE REQUESTED LATER THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime to quarter size hail fell across southern portions of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293314.